Alert archive / Tennessee / Wind Advisories in 2022

Wind Advisory 4, NWS Nashville, TN

March 22, 202230 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Mar 22, 2022, 2:41 AM CDT for 30 counties in Tennessee. It took effect at Mar 22, 2022, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2022, 2:41 AM CDT (07:41 UTC)
In effect from
Mar 22, 2022, 10:00 AM CDT
Expired
Mar 22, 2022, 10:00 PM CDT
In force
12 hr
Issued by
NWS Nashville, TN
All 30 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 35 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3285 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

609 
WWUS74 KOHX 220741
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
241 AM CDT Tue Mar 22 2022

TNZ005>010-023>032-056>064-075-077-093>095-230300-
/O.NEW.KOHX.WI.Y.0004.220322T1500Z-220323T0300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam-
Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-
De Kalb-Bedford-Coffee-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, 
Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, 
Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville,
Gainesboro, Cookeville, Linden, Lobelville, Centerville, 
Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, 
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, 
Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, 
Lawrenceburg, and Pulaski
241 AM CDT Tue Mar 22 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...From 10 AM this morning to 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 22, 12:57 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 22, 12:57 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1257 AM CDT Tue Mar 22 2022

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Showers and a few storms are creeping east across the Mississippi
River this evening, but it should be several hours before we see
some light rain in our northwest. Plenty of cloud cover tonight
might help keep temperatures just a degree or two warmer than
previously thought, so bumped up overnight lows to reflect that
thinking. Widespread rain with embedded storms are expected to
move across the Tennessee River and into Middle TN sometime in the
early afternoon tomorrow, possibly not impacting the I-65
corridor until around late afternoon or sunset and the Plateau
counties after dark, so backed off slightly on pops in that region
until a little later tomorrow evening. Storms could contain gusty
winds, but severe chances look to stay south of TN where better
instability resides. We'll have plenty of shear in place in the
event that some pockets of instability develop, but energy looks
marginal and best chances of this are in our southern counties.
Increasing southerly surface winds will help boost temperatures
into the low to mid 70s, but ample cloud cover may keep them from
getting much higher than 74 or 75 in our warmest spots.

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR are expected to persist through at least 18z today before a
line of rain and thunderstorms impacts the terminals later on.
Ahead of storms, there may be -SHRA at CKV as early as 13-14z, but
the main story will be the wind. This morning, LLWS was included
through 14z at the terminals. Surface winds increase mid morning,
gusting 25-35 kts at times through the afternoon.

CIGs will drop as thunderstorms move from west to east this
afternoon and evening. Reduced VIS are expected as TSRA/+RA moves
over the TAF sites from 21z to 03z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......11
AVIATION........Schaper
Hazardous weather outlook, Mar 21, 3:39 AM CDT, 23 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
339 AM CDT Mon Mar 21 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-221030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
339 AM CDT Mon Mar 21 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A round of widespread showers and isolated thunderstorms is
expected from later Tuesday into midday Wednesday. Heavy rainfall,
localized flooding, and a few strong storms are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 5:45 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence30 min
Mar 22, 5:52 PM CDTSpecial Weather StatementOHXDickson, Hickman23 min
Mar 22, 6:48 PM CDTSpecial Weather StatementOHXDavidson, Robertson, Sumner, Williamson42 min

Nearby

Wind Advisories in Tennessee, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.